Chamomile Tea and Serax = the Worst Thing I Ever Did

Discussion in 'Support' started by dboy7921, Mar 24, 2014.

tinnitus forum
    1. dboy7921
      Busy

      dboy7921 Member

      Tinnitus Since:
      july 2012
      I have been taking serax(oxazepam) for about a week or so to fight my anxiety concerning my tinnitus which has worsened last week. Now yesterday afternoon I drank a large glass of chamomile tea not really thinking much and it made me feel super-relaxed. Almost euphoric. Felt awesome.

      But... then after about an hour I felt a strange feeling around my temple area. All of a sudden my tinnitus took a turn for the worse. It was a lot more noticeable and the ringing and hissing intensified strongly. Now I was able to sleep very lightly. But I feel like utter crap at the moment. Apparently I read afterwards the combination of chamomile and oxazepam has a sedative effect on you. Which I guess is what aggravated my tinnitus? I'm quite calm at the moment.. Could be the drugs or my body is tired of worrying about anything after a whole week of ongoing anxiety. I feel rather depressed though. And I don't think I'm able to deal with this new spike.. I have a small inkling of hope the spike is only temporary but as I type this it's still going strong.. FML
       
    2. citigirl13
      Dreaming

      citigirl13 Member

      Location:
      North Yorkshire, England
      Tinnitus Since:
      17/1/14
      Usually a spike caused by a drug is temporary. Hopefully should go very shortly. I didn't know that about chamomile tea and oxazepam, thanks for the info.
       
    3. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      It's really possible the spike it's related to the stress due to your anxiety. Don't worry, it's temporary!
       
      • Like Like x 1
    4. dboy7921
      Busy

      dboy7921 Member

      Tinnitus Since:
      july 2012
      Thing is I felt nearly sedated because of the combination which is why I think my T spiked up. I felt no stress or anxiety at all.. I read somewhere that certain sedatives cause tinnitus so idk. Plus I almost constantly feel like my ears are about to pop.
       
    5. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      "Of all the benzodiazepines studied, only oxazepam and clonazepam were significantly more effective than antihistamines in suppressing chronic tinnitus, but these two drugs alleviated the symptom in 52 per cent and 69 per cent of the individuals treated respectively. Oxazepam 30 milligrams daily or clonazepam 0.5 milligrams three times daily provides substantial control of chronic tinnitus." Source: Cambridge Journale of Laryngology & Otology
      Have you been to the ENT to check that feeling in your ears?
       
    6. dboy7921
      Busy

      dboy7921 Member

      Tinnitus Since:
      july 2012
      I'm pretty sure the combination of chamomile and the oxazepam did it for me. I don't think oxazepam on itself caused the aggravation. My only hope is that it's only temporary. But my ears were very sensitive due to stress beforehand so I don't know. Guess it's just something I have to deal with again.. And I doubt the ENT can do anything. Probably gonna get the same 'you're just gonna have to live with it' bull like always. Man I hate this condition so much. I'm sorry I'm just really bummed out right now.
       
      • Hug Hug x 1
    7. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      dboy I am pretty sure it's a temporary condition. Hang in there and keep updated! Good luck
       
    8. BobDigi
      Kick ass

      BobDigi Member

      Location:
      UK, Fareham
      Tinnitus Since:
      5.6.14
      You can find any information online. The majority of which in nonsence
       
    9. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      chamomile is such a stupidly mild GABAergenic I'd hesitate to even call it a drug. So, I'd be a lot more suspicious of the serax, since benzos are known to be ototoxic and cause/worsen tinnitus.
       
    10. Quentino
      Tired

      Quentino Member

      Location:
      France
      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Decrease of Hearing i presume.
      Maybe it’s simply sort of anxiety setback. When you feel relaxed, and away ofyour problems or tinnitus, you may unconscionnaly fear to be anxious again.And so, Spike.
      Butto be sure, just avoid the combination of the two now :)
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.